Colorado, 2023High Wind in Colorado, March 22, 2023
March 22, 2023 · NWS GJT · 1 event in 1 county or zone
Winds increased as yet another upper level trough and associated cold front dropped into the Great Basin. Additionally, marginal instability resulted in stronger showers that produced gusty outflow winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds increased as yet another upper level trough and associated cold front dropped into the Great Basin. Additionally, marginal instability resulted in stronger showers that produced gusty outflow winds. Some outflow gusts met high wind criteria, or were greater than 58 mph, in the Grand Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 22, 10:27 AM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 22, 10:27 AM MST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1127 AM MDT Wed Mar 22 2023
.SHORT TERM...(Today through Thursday)
Issued at 400 AM MDT Wed Mar 22 2023
Another day of active weather is in store across eastern Utah and
western Colorado today as a strong storm digs across the Great
Basin. Satellite and radar imagery are already lighting up as
expected early this morning with waves of banded precipitation
moving through from southwest to northeast. This is due to the
deep, moist, southwest flow associated with an atmospheric river
and a strong ~150 kt 250 mb jet aloft. As we head through the
morning and early afternoon hours, precipitation will become
locally enhanced as a cold front treks across the region. Driving
this front is a potent, negatively tilted shortwave / vort max
that are progged to push through during peak heating... with non-
zero instability. In the mountains, the result will be moderate to
heavy snow with significant accumulations, particularly for south
and southwest facing slopes. Given the robust forcing combined
with the very fast flow aloft... strong, gusty winds will also be
a real concern in mountainous terrain in addition to the snow. In
fact, wind gusts of 55 to 75 mph are a good bet, especially above
tree line. Outside of the mountains, snow transitions to mainly
rain for the lower desert valleys with snow levels initially
holding between 6 and 8K feet. In the wake of the front, snow
levels will gradually drop to most valley floors as cold air
advection sets up. This may allow places that are mainly rain to
end as a little snow late, but with little to no accumulation.
Otherwise, the cold / dry air advection will bring an end to most
of the shower activity across southeast Utah and portions of
western Colorado this afternoon and evening with some clearing
too. This will help to drive boundary layer mixing, allowing for
gusty post-frontal breezes in the lower valleys as well.
The strong jet aloft shifts eastward later this evening and
overnight, with waning forcing following in its wake. This should
bring an end to most of the rest of the showers, though some will
continue to linger along the Continental Divide mountains through
Thursday morning. All winter highlights are scheduled to expire at
midnight tonight and saw no reason to change that timing with
this package. Overall, the going forecast remains on track and
will make any necessary tweaks in concert with real time
observations.
On Thursday, a trailing wave embedded in westerly flow in
conjunction with cold air aloft will produce another round of
fairly widespread showers, especially across the higher terrain.
Showers will redevelop late in morning and be most prevalent
during the afternoon. Most of this activity should remain on the
lighter side, but steep lapse rates and around 250 j/kg of SBCAPE
will certainly be enough to produce some locally heavier showers.
Snow accumulations are also expected to follow a similar line of
thinking. Most will be under an inch, but some places in the
mountains where showers are heavier could see on the order of 2 to
5 inches of fresh snow. Given the time of year, impacts to
roadways will be minimal and additional highlights are unlikely.
Temperatures through the short term period will remain well below
normal for late March... and that will continue right through the
long term period as well. More on that below.
.LONG TERM...(Thursday night through Tuesday)
Issued at 400 AM MDT Wed Mar 22 2023
It appears as though spring is cancelled until further notice.
Until the blocky pattern consisting of an amplified E.Pacific
ridge and strong Bermuda High over the Caribbean to SE CONUS
breaks down...the weakness will be in the West. This means storms
will continue to roll through and temperatures remain well below
normal...and if you don't believe me...ask CPC. For the remainder
of the week into the weekend, though unsettled, we will be not be
tapped into a AR. Instead we will have more of a direct link to
the Arctic and it will feel like it. On Friday a cold front will
be forced out of the Great Basin into our CWA by energy diving out
of the PacNW and across Wyoming. Another shot of very cold air
and snow will impact our CWA but mainly the mountains as
again...we are not dealing with a significant moisture tap. The
forecast trend has changed little with 2-5/3-6 inches of snow over
our mountains Friday into early Saturday. The cold front will
settle near our southern border and another digging trough across
the PacNW will force energy across the 4 Corners region Saturday
through early next week. Several days of light snow look to add up
to 3-6/4-8 inches across the higher mountains...favoring the
central and southern Colorado ranges. The sad story will be high
temperatures some 20 to 30 degrees below normal for the weekend.
The temperature in Grand Junction may end up the same or colder
than International Falls MN. We will begin a slow warm to start
the week as yet another strong cyclone digs down the Pacific Coast
toward central Cali. An even sadder story is that this warmup
will only be to 10 to 15 degrees below normal. A brief break in
the precipitation is anticipated for Monday into Tuesday as
Southwest flow increases aloft. The western cyclone looks to be
tapping into the Pacific moisture train and this should help add
to the snowpack later in the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1124 AM MDT Wed Mar 22 2023
Active weather is ongoing across the area at this hour. Heavy rain
and snow showers are periodically dropping conditions to IFR/LIFR
at many terminals. This activity will continue over the next 3 to
6 hours, and will begin to diminish this evening. Likewise, gusty
westerly winds will spread across the region this afternoon but
will diminish during the overnight hours. After midnight local
time, expect most terminals to come up to VFR conditions and for
winds to become light and somewhat terrain driven. Mountain snow
showers will occur once again tomorrow, leaving high elevation
terminals with the potential to see drops to MVFR during the day
and for issues with mountain obscuration throughout the period.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Weather Advisory until midnight MDT tonight for COZ003-
004-010-013-018.
Winter Storm Warning until midnight MDT tonight for COZ009-012-
017-019.
UT...Winter Weather Advisory until midnight MDT tonight for UTZ023-
025.
Winter Storm Warning until midnight MDT tonight for UTZ028.
&&
SHORT TERM...MDM
LONG TERM...15
AVIATION...TGJTHazardous weather outlook, Mar 22, 3:16 AM MST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
416 AM MDT Wed Mar 22 2023
COZ001>014-017>023-UTZ022>025-027>029-231030-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
416 AM MDT Wed Mar 22 2023
This hazardous weather outlook is for eastern Utah and western
Colorado.
.DAY ONE...Today and Tonight
A strong storm system will bring widespread precipitation to
eastern Utah and western Colorado today. Rain will favor the lower
elevations and moderate to heavy snow will favor the mountains.
Strong gusty winds will accompany the snow, leading to significant
blowing and drifting and severe impacts to travel. Numerous winter
highlights are in effect through midnight tonight. Showers will
taper off from west to east later this afternoon and evening,
lingering along the Continental Divide overnight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Unsettled weather will continue through the end of the week, into
the weekend, and possibly even into early next week as lingering
moisture and a series of disturbances move though the region. Snow
will favor the mountains with minor accumulations possible each
day. Temperatures will continue to be well below seasonal norms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Mar 22, 11:17 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1217 PM MDT WED MAR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND GST 1 W DOUGLAS PASS 39.60N 108.82W
03/22/2023 M45 MPH GARFIELD CO MESONET
MESONET STATION CO098 139S034 DOUGLAS PASS.
&&Local storm report, Mar 22, 11:25 AM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1225 PM MDT WED MAR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM NON-TSTM WND GST 3 SSW HESPERUS 37.24N 108.05W
03/22/2023 M48 MPH LA PLATA CO MESONET
MESONET STATION 99 4SSW HESPERUS CO OLD FORT
LEWIS/LA PLA.
&&Local storm report, Mar 22, 11:31 AM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1231 PM MDT WED MAR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM NON-TSTM WND GST 3 WSW OXFORD 37.15N 107.77W
03/22/2023 M47 MPH LA PLATA CO ASOS
ASOS STATION KDRO DURANGO LA PLATA CNTY
AIRPORT.
&&Local storm report, Mar 22, 11:46 AM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1246 PM MDT WED MAR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM NON-TSTM WND GST 1 W DOUGLAS PASS 39.60N 108.82W
03/22/2023 M52 MPH GARFIELD CO MESONET
MESONET STATION CO098 139S034 DOUGLAS PASS.
&&Local storm report, Mar 22, 11:47 AM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1247 PM MDT WED MAR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND GST 4 S SAWPIT 37.93N 108.01W
03/22/2023 M45 MPH SAN MIGUEL CO MESONET
MESONET STATION GW1216 SAWPIT.
&&Local storm report, Mar 22, 12:03 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
103 PM MDT WED MAR 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 NNW ROCKWOOD 37.60N 107.83W
03/22/2023 M13.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-79 ROCKWOOD 6.9NNW.
0800 AM SNOW SILVERTON 37.81N 107.67W
03/22/2023 M11.0 INCH SAN JUAN CO COCORAHS
COCORAHS STATION CO-SJ-4 SILVERTON.
0700 AM SNOW 5 ENE CHROMO 37.05N 106.74W
03/22/2023 M11.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-58 CHROMO 5.2 ENE.
0712 AM SNOW 6 NE PAGOSA SPRINGS 37.34N 106.94W
03/22/2023 M9.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-62 PAGOSA SPRINGS 6.2
NE.
0800 AM SNOW 8 WNW PAGOSA SPRINGS 37.34N 107.15W
03/22/2023 M8.2 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-53 PAGOSA SPRINGS 8.5
WNW.
0700 AM SNOW 5 SE HESPERUS 37.23N 107.97W
03/22/2023 M8.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-72 HESPERUS 4.9SE.
0700 AM SNOW 5 S VALLECITO 37.31N 107.60W
03/22/2023 M7.9 INCH LA PLATA CO CO-OP OBSERVER
CO-OP OBSERVER STATION BYFC2 BAYFIELD 7N.
0700 AM SNOW 4 S VALLECITO 37.32N 107.60W
03/22/2023 M7.9 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-98 BAYFIELD 6.2 N.
0600 AM SNOW 4 NNW MOUNT CRESTED BUT 38.97N 106.98W
03/22/2023 M7.5 INCH GUNNISON CO CO-OP OBSERVER
CO-OP OBSERVER STATION GTHC2 4.2 N MOUNT
CRESTED BUTTE.
0700 AM SNOW 4 NNW MOUNT CRESTED BUT 38.96N 106.99W
03/22/2023 M7.5 INCH GUNNISON CO COCORAHS
COCORAHS STATION CO-GN-18 CRESTED BUTTE
6.2N.
0735 AM SNOW 1 WSW MONTICELLO 37.87N 109.35W
03/22/2023 M7.0 INCH SAN JUAN UT CO-OP OBSERVER
CO-OP OBSERVER STATION MTOU1 MONTICELLO.
0700 AM SNOW 7 NW PAGOSA SPRINGS 37.34N 107.12W
03/22/2023 M7.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-45 PAGOSA SPRINGS 7.2
NW.
0800 AM SNOW 5 NNW PAGOSA SPRINGS 37.33N 107.05W
03/22/2023 M6.8 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-60 PAGOSA SPRINGS 4.6
NNW.
0700 AM SNOW 5 WSW DURANGO 37.25N 107.95W
03/22/2023 M6.7 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-61 DURANGO 4.8WSW.
1015 AM SNOW 3 WSW EDWARDS 39.63N 106.65W
03/22/2023 M6.7 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-61 EDWARDS 2.9 WSW.
0700 AM SNOW 1 N HAHNS PEAK 40.81N 106.93W
03/22/2023 M6.5 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-75 CLARK 7.5 N.
0800 AM SNOW 3 W PAGOSA SPRINGS 37.27N 107.08W
03/22/2023 M6.5 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-54 PAGOSA SPRINGS 3.2
W.
0600 AM SNOW 3 N SKYWAY 39.09N 108.12W
03/22/2023 M6.0 INCH MESA CO CO-OP OBSERVER
CO-OP OBSERVER STATION MSXC2 MESA 6S.
0700 AM SNOW 4 W PAGOSA SPRINGS 37.27N 107.08W
03/22/2023 M6.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-59 PAGOSA SPRINGS 3.7
W.
0730 AM SNOW 2 WSW PAGOSA SPRINGS 37.26N 107.04W
03/22/2023 M6.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-74 PAGOSA SPRINGS 1.6
WSW.
0457 AM SNOW 1 ESE DURANGO 37.28N 107.85W
03/22/2023 M5.7 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-93 DURANGO.
0700 AM SNOW BLANDING 37.62N 109.49W
03/22/2023 M5.0 INCH SAN JUAN UT COCORAHS
COCORAHS STATION UT-SJ-9 BLANDING 0.3 WSW.
0700 AM SNOW 5 S VALLECITO 37.31N 107.61W
03/22/2023 M5.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-113 BAYFIELD 5.2 N.
0710 AM SNOW 7 ESE MANCOS 37.29N 108.19W
03/22/2023 M5.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-MZ-77 MANCOS 6.7 ESE.
0700 AM SNOW 2 W PAGOSA SPRINGS 37.27N 107.06W
03/22/2023 M5.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-28 PAGOSA SPRINGS
2.5W.
0700 AM SNOW 1 SSW DURANGO 37.27N 107.87W
03/22/2023 M4.8 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-22 DURANGO 0.8SSW.
0700 AM SNOW 8 SE PAGOSA SPRINGS 37.19N 106.92W
03/22/2023 M4.8 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-70 PAGOSA SPRINGS 7.6
SE.
0800 AM SNOW 3 ESE GYPSUM 39.63N 106.90W
03/22/2023 M4.5 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-64 GYPSUM 3.2 SE.
0800 AM SNOW 7 SE PAGOSA SPRINGS 37.20N 106.93W
03/22/2023 M4.5 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-71 PAGOSA SPRINGS 6.6
SE.
0700 AM SNOW 5 S VALLECITO 37.31N 107.61W
03/22/2023 M4.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-106 BAYFIELD 5.5 N.
0800 AM SNOW 3 S VALLECITO 37.34N 107.61W
03/22/2023 M4.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-35 BAYFIELD 7.0N.
0800 AM SNOW 1 N CHIMNEY ROCK 37.22N 107.18W
03/22/2023 M4.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-68 PAGOSA SPRINGS 9.4
WSW.
0650 AM SNOW 1 W EDWARDS 39.65N 106.62W
03/22/2023 M3.8 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-3 EDWARDS 1.3WNW.
0658 AM SNOW 1 W EDWARDS 39.65N 106.62W
03/22/2023 M3.8 INCH EAGLE CO CO-OP OBSERVER
CO-OP OBSERVER STATION EDRC2 EDWARDS 1WNW.
0700 AM SNOW 6 WSW ALMONT 38.64N 106.94W
03/22/2023 M3.7 INCH GUNNISON CO COCORAHS
COCORAHS STATION CO-GN-40 GUNNISON 6.6N.
0800 AM SNOW OAK CREEK 40.27N 106.96W
03/22/2023 M3.5 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-64 OAK CREEK 0.4 W.
0700 AM SNOW 5 SSW CRAIG 40.45N 107.61W
03/22/2023 M3.5 INCH MOFFAT CO CO-OP OBSERVER
CO-OP OBSERVER STATION CRGC2 CRAIG 4SW.
0700 AM SNOW 1 SW PITKIN 38.60N 106.53W
03/22/2023 M3.5 INCH GUNNISON CO COCORAHS
COCORAHS STATION CO-GN-59 PITKIN 1.1SW.
0600 AM SNOW 1 NW AVON 39.67N 106.55W
03/22/2023 M3.5 INCH EAGLE CO CO-OP OBSERVER
CO-OP OBSERVER STATION AVNC2 AVON 2N.
0700 AM SNOW 2 W VAIL 39.65N 106.40W
03/22/2023 M3.4 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-21 VAIL 0.9WNW.
0700 AM SNOW EDWARDS 39.65N 106.59W
03/22/2023 M3.4 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-52 EDWARDS 0.5 E.
0800 AM SNOW 5 E PAGOSA SPRINGS 37.26N 106.93W
03/22/2023 M3.4 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-49 PAGOSA SPRINGS 4.7
E.
0700 AM SNOW 5 W TOPONAS 40.08N 106.89W
03/22/2023 M3.0 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-26 YAMPA 5.1S.
0700 AM SNOW 2 N STEAMBOAT SPRINGS 40.51N 106.82W
03/22/2023 M3.0 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-52 STEAMBOAT SPRINGS
2.5N.
0700 AM SNOW 6 SSE PAGOSA SPRINGS 37.19N 106.98W
03/22/2023 M3.0 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-37 PAGOSA SPRINGS 5.8
SSE.
0700 AM SNOW 4 NNW KLINE 37.18N 108.15W
03/22/2023 M2.9 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-83 HESPERUS 9.8SW.
0715 AM SNOW 1 NNW STEAMBOAT SPRINGS 40.49N 106.82W
03/22/2023 M2.7 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-28 STEAMBOAT SPRINGS
0.6NNW.
0600 AM SNOW 2 E STEAMBOAT SPRINGS 40.47N 106.79W
03/22/2023 M2.6 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-43 STEAMBOAT SPRINGS
1.9E.
0700 AM SNOW 4 W CATTLE CREEK 39.44N 107.31W
03/22/2023 M2.6 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-73 GLENWOOD SPRINGS
7.2S.
0730 AM SNOW 1 WNW EL JEBEL 39.40N 107.11W
03/22/2023 M2.6 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-37 CARBONDALE 5.7E.
0700 AM SNOW 1 ESE STEAMBOAT SPRINGS 40.48N 106.81W
03/22/2023 M2.5 INCH ROUTT CO COCORAHS
COCORAHS STATION CO-RT-53 STEAMBOAT SPRINGS
0.7ESE.
0800 AM SNOW 2 NW FALFA 37.22N 107.80W
03/22/2023 M2.5 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-121 DURANGO 6.0 SE.
0700 AM SNOW 4 E CATTLE CREEK 39.46N 107.18W
03/22/2023 M2.5 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-49 CARBONDALE 4.6NNE.
0801 AM SNOW 4 WNW CATTLE CREEK 39.46N 107.32W
03/22/2023 M2.5 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-88 GLENWOOD SPRINGS
5.9 S.
0800 AM SNOW 3 SSE PAGOSA SPRINGS 37.23N 106.99W
03/22/2023 M2.5 INCH ARCHULETA CO COCORAHS
COCORAHS STATION CO-AU-75 PAGOSA SPRINGS 3.0
SSE.
0700 AM SNOW GUNNISON 38.55N 106.93W
03/22/2023 M2.4 INCH GUNNISON CO COCORAHS
COCORAHS STATION CO-GN-68 GUNNISON 0.2 NW.
0700 AM SNOW 1 N OXFORD 37.19N 107.72W
03/22/2023 M2.2 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-48 IGNACIO 6.9NW.
0700 AM SNOW 2 NW GLENWOOD SPRINGS 39.57N 107.35W
03/22/2023 M2.2 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-40 GLENWOOD SPRINGS
1.7NW.
0700 AM SNOW 2 ENE VAIL 39.65N 106.33W
03/22/2023 M2.1 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-19 VAIL 2.6E.
0800 AM SNOW 5 E STONER 37.58N 108.22W
03/22/2023 M2.0 INCH MONTEZUMA CO COCORAHS
COCORAHS STATION CO-MZ-71 DOLORES 16.8 ENE.
0700 AM SNOW 5 SW FALFA 37.16N 107.86W
03/22/2023 M2.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-91 DURANGO 7S.
0840 AM SNOW 2 NE DURANGO 37.31N 107.84W
03/22/2023 M2.0 INCH LA PLATA CO CO-OP OBSERVER
CO-OP OBSERVER STATION DROC2 2.2 NE DURANGO.
0700 AM SNOW 2 NNE LAKE CITY 38.05N 107.30W
03/22/2023 M2.0 INCH HINSDALE CO CO-OP OBSERVER
CO-OP OBSERVER STATION LCIC2 LAKE CITY 1
NNE.
0700 AM SNOW 3 WSW GUNNISON 38.52N 106.98W
03/22/2023 M2.0 INCH GUNNISON CO CO-OP OBSERVER
CO-OP OBSERVER STATION GUXC2 GUNNISON 3 WSW.
0800 AM SNOW 2 WSW GUNNISON 38.53N 106.97W
03/22/2023 M2.0 INCH GUNNISON CO CO-OP OBSERVER
CO-OP OBSERVER STATION GUNC2 GUNNISON.
0800 AM SNOW 5 WNW IOLA 38.47N 107.16W
03/22/2023 M2.0 INCH GUNNISON CO CO-OP OBSERVER
CO-OP OBSERVER STATION BMKC2 5.3 NW IOLA.
0700 AM SNOW 10 WSW CAHONE 37.60N 109.00W
03/22/2023 M2.0 INCH DOLORES CO COCORAHS
COCORAHS STATION CO-DR-3 DOVE CREEK 12.4SSW.
0800 AM SNOW 4 NNE POWDERHORN 38.34N 107.09W
03/22/2023 M1.8 INCH GUNNISON CO COCORAHS
COCORAHS STATION CO-GN-58 POWDERHORN 4.4NNE.
0655 AM SNOW 1 NW EAGLE 39.66N 106.83W
03/22/2023 M1.7 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-51 EAGLE 0.7 NW.
0700 AM SNOW 3 NW CATTLE CREEK 39.48N 107.29W
03/22/2023 M1.5 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-33 GLENWOOD SPRINGS
5.3SSE.
0700 AM SNOW 5 NW EL JEBEL 39.45N 107.15W
03/22/2023 M1.4 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-97 CARBONDALE 4.8 NE.
0700 AM SNOW GLENWOOD SPRINGS 39.54N 107.33W
03/22/2023 M1.3 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-1 GLENWOOD SPGS
0.64S.
0800 AM SNOW 1 SSE TRIMBLE 37.39N 107.85W
03/22/2023 M1.2 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-34 DURANGO 7.1N.
0700 AM SNOW 3 NNW SILT 39.59N 107.67W
03/22/2023 M1.2 INCH GARFIELD CO COCORAHS
COCORAHS STATION CO-GF-71 SILT 2.9NNW.
0730 AM SNOW 1 SW MARVEL 37.11N 108.14W
03/22/2023 M1.0 INCH LA PLATA CO COCORAHS
COCORAHS STATION CO-LP-26 HESPERUS 13.3SSW.
0800 AM SNOW 1 W EL JEBEL 39.40N 107.10W
03/22/2023 M1.0 INCH EAGLE CO COCORAHS
COCORAHS STATION CO-EG-55 EL JEBEL 0.8 W.
0630 AM SNOW 7 WNW DOVE CREEK 37.81N 109.01W
03/22/2023 M1.0 INCH DOLORES CO CO-OP OBSERVER
CO-OP OBSERVER STATION NTDC2 3.7 E LOCKERBY.
&&High Wind, Grand Valley
- When
- March 22, 12:39 PM MST
- Where
- Grand Valley forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
A peak wind gust of 69 MPH was measured by the automated weather station at the Grand Junction Regional Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, March 22 to 25, 20232 deaths · 1 event
- Flooding in Arizona, March 22 to 24, 2023$40,000 · 7 events
- Winter Storm and Avalanche in Idaho, March 22 to 27, 202313 events
- High Wind in New Mexico, March 22, 202363 kt wind · 10 events
- Winter Weather in Iowa, March 22 to 23, 20239 events
- Hail in Indiana, March 22, 2023$3,000 · 0.7 in hail · 6 events
- Dense Fog in Montana, March 22 to 23, 20235 events
- Winter Weather in South Dakota, March 22 to 23, 20234 events
- Hail in Ohio, March 22, 20231 in hail · 3 events
- Winter Weather in Colorado, March 22, 20232 events
- Winter Weather in Nebraska, March 22 to 23, 20232 events
- Winter Storm in Nebraska, March 22 to 23, 20232 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1078165.